on dilantin now dr says not good for my neuropathy and wants me take trileptal
Didn't for me. I think one of the side effects of Trileptal IS seizures. I had concerns about my liver so I got off dilantin and tried trileptal, topamax, zonagran and lamictal. All with disastrous effects. Topamax and lamictal made me feel retarded, had seizures on trileptal and I felt psychotic on zonegran (kind of interesting though). I averaged about a seizure a week while I was off dialantin. I'd rather deal with the minor side effects of dialantin, even loose my liver, than be on anything else. But who knows, it might work different for you. That was like 10 years ago, but since I've been back on Dialantin I've been seizure free (except when i took the generic form). Don't ever get the generic version. Somehow it's just not the same.
Trileptal is generally prescribed for partial seizures, but can be used in combination with other drugs for tonic-clonic (Grand Mal) seizures.
Dilantin comes as close as anything can to being a "magic bullet" because it inhibits brain activity, but then again, it has a really big side effect: it inhibits brain activity.
Finding the right drug to control your seizures can be a career. There are dozens of drugs with various side effects that may or may not affect a patient. Keep at it with your doctor until you find the right medication or mix of drugs for you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Aug 2011 • 2 answers
Posted 5 Jun 2012 • 1 answer
Posted 23 Feb 2014 • 4 answers
Posted 18 Nov 2015 • 3 answers
Posted 9 Oct 2016 • 0 answers